Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

On klonopin and quit cold turkey. Having insomnia, very weak legs, shaking body and unable to work. Healing period?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5141 Questions
I have been on klonopin 4mg at night daily for 5 yrs. Three months ago I quit cold XXXXXXX on advise from my doctor. I am still having insomnia, nausea in upper GT, very weak legs and body, shakey and unable to work. Is there any information on how long this will continue?
Posted Fri, 25 Oct 2013 in Men's Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Please, reconsider the exit strategy

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry about the recent changes in your sleep pattern and these symptoms.

From the information you have provided, I am particularly concerned about your abrupt termination of this drug. These symptoms are very representative of abrupt withdrawal. This drug is rarely stopped abruptly. You have to be weaned off it progressively by decreasing dosages and increasing interval so that the body can have time to adjust to the changes. Please, quitting this drug is a nice idea but doing so in a progressive manner is better. Even reducing the dosage over several months before getting off is still good enough than stopping abruptly.

If I were you, I would take reduced dosages and maybe 2-3times a week, then progressively to 1-2times per week before ever stopping. Consider talking to your doctor and see into what this can do for you.

The duration of symptoms is long and variable. The best solution would have been to plan and exit nicely that abruptly. Try this option out.

I wish you well and hope this addresses your query fully and provides enough guidance to you. Thanks for using our services and feel free to ask for clarifications.
Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor